Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking oxetol for seizures. Reduced dosage causing disturbed sleep pattern. Suggestions?

i had been taking oxetol since 2007 for control of seizures. the dosage was gradually reduced from 600 mg to 450mg and then 300 mg at night in 2011. That was further reduced to 150 mg at night last month. From then onwards, my sleep pattern has completely reversed. I feel excessively sleepy from 11 a.m. to 5 p.m. I am not able to sleep at night. This is affecting my daily routine. Please suggest ways to set my daily routine right. (I tried to take the tablet in the morning, but still that did not help. Now I am taking it as prescribed in the night)
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The reversal of sleep rhythm may not be related to the tapering of Oxetol (oxcarbazepine).

You may benefit from taking melatonin tablets at bed time.

Please discuss these issues with your neurologist.

Best wishes,
Dr Sudhir Kumar Md DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 2 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor